Alert archive / Georgia / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Atlanta, GA

February 6, 202110 counties in Georgia

NWS Atlanta, GA issued this winter weather advisory at Feb 6, 2021, 3:42 AM EST for 10 counties in Georgia. It took effect at Feb 6, 2021, 6:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2021, 3:42 AM EST (08:42 UTC)
In effect from
Feb 6, 2021, 6:00 PM EST
Expired
Feb 7, 2021, 3:28 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Barrow County, GA, Dawson County, GA, Fannin County, GA, Forsyth County, GA, Gilmer County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2459 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS42 KFFC 060842
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
342 AM EST Sat Feb 6 2021


GAZ008-009-015-016-061645-
/O.UPG.KFFC.WS.A.0002.210206T2300Z-210207T1700Z/
/O.NEW.KFFC.WS.W.0003.210206T2300Z-210207T1700Z/
Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
342 AM EST Sat Feb 6 2021

...WINTER STORM WARNING IN EFFECT FROM THIS EVENING THROUGH 
SUNDAY MORNING...

* WHAT...Snow. Total snow accumulations of 1 to 3 inches possible
  with locally higher amounts at elevations of 1500 feet and 
  above. At lower elevations, snow accumulations of up to an inch 
  are possible.

* WHERE...Union, Towns, Lumpkin and White Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Accumulating snow on area roadways could make travel
  very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ006-007-061645-
/O.UPG.KFFC.WS.A.0002.210206T2300Z-210207T1700Z/
/O.NEW.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/
Fannin-Gilmer-
342 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM THIS EVENING THROUGH 
SUNDAY MORNING...

* WHAT...Snow. Total snow accumulations of 1 to 3 inches possible
  with locally higher amounts at elevations of 1500 feet and 
  above. At lower elevations, snow accumulations of up to an inch 
  are possible.

* WHERE...Fannin and Gilmer Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

GAZ013-014-061645-
/O.NEW.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/
Pickens-Dawson-
342 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM THIS EVENING THROUGH 
SUNDAY MORNING...

* WHAT...Snow. Total snow accumulations of 1 to 3 inches possible
  with locally higher amounts at elevations of 1500 feet and 
  above. At lower elevations, snow accumulations of up to an inch 
  are possible.

* WHERE...Pickens and Dawson Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
4 follow-up statements
075 
WWUS42 KFFC 061508
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1008 AM EST Sat Feb 6 2021


GAZ008-009-015-016-070000-
/O.CON.KFFC.WS.W.0003.210206T2300Z-210207T1700Z/
Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1008 AM EST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON EST SUNDAY...

* WHAT...Snow. Total snow accumulations of 1 to 3 inches 
  possible with locally higher amounts at elevations of 1500 
  feet and above. At lower elevations, snow accumulations of up 
  to an inch are possible.

* WHERE...Union, Towns, Lumpkin, and White Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Accumulating snow on area roadways could make travel
  very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ006-007-013-014-070000-
/O.CON.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/
Fannin-Gilmer-Pickens-Dawson-
1008 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON EST SUNDAY...

* WHAT...Snow. Total snow accumulations of 1 to 2 inches possible
  with locally higher amounts at elevations of 1500 feet and 
  above. At lower elevations, snow accumulations of up to an inch 
  are possible.

* WHERE...Fannin, Gilmer, Pickens, and Dawson Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
877 
WWUS42 KFFC 062042
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
342 PM EST Sat Feb 6 2021



GAZ008-009-015-016-071200-
/O.CON.KFFC.WS.W.0003.210206T2300Z-210207T1700Z/
Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
342 PM EST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WHAT...Snow and light freezing rain. Total snow accumulations of
  1 to 3 inches are possible with locally higher amounts at
  elevations of 2000 feet and above. At lower elevations, snow
  accumulations of up to an inch are possible. A light glaze of
  ice accumulation is also possible.

* WHERE...Union, Towns, Lumpkin, and White Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Accumulating snow on area roadways could make travel
  difficult. A very light ice glaze is also possible, primarily 
  on elevated surfaces and tree tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, use extreme caution. Keep an extra 
flashlight, food, and water in your vehicle in case of an 
emergency.

&&

$$

GAZ006-007-013-014-071200-
/O.CON.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/
Fannin-Gilmer-Pickens-Dawson-
342 PM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SUNDAY...

* WHAT...Snow and light freezing rain. Total snow accumulations of
  1 to 2 inches are possible with locally higher amounts at
  elevations of 2000 feet and above. At lower elevations, snow
  accumulations of up to an inch are possible. A very light ice
  glaze is also possible, primarily on elevated surfaces and tree
  tops.

* WHERE...Fannin, Gilmer, Pickens, and Dawson Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
265 
WWUS42 KFFC 070200
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
900 PM EST Sat Feb 6 2021


GAZ008-009-015-016-071200-
/O.CON.KFFC.WS.W.0003.000000T0000Z-210207T1700Z/
Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
900 PM EST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WHAT...Snow and light freezing rain. Total snow accumulations 
  of 1 to 3 inches are possible with locally higher amounts at 
  elevations of 2000 feet and above. At lower elevations, snow 
  accumulations of up to an inch are possible. A light glaze of 
  ice accumulation is also possible.

* WHERE...Union, Towns, Lumpkin, and White Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Accumulating snow on area roadways could make travel 
  difficult. A very light ice glaze is also possible, primarily 
  on elevated surfaces and tree tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, use extreme caution. Keep an extra
flashlight, food, and water in your vehicle in case of an
emergency.

&&

$$

GAZ022>025-034-035-071200-
/O.EXA.KFFC.WW.Y.0003.000000T0000Z-210207T1700Z/
Forsyth-Hall-Banks-Jackson-Gwinnett-Barrow-
Including the cities of Gainesville and Lawrenceville
900 PM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...

* WHAT...Accumulating snow and sleet of 1 to 2 inches.

* WHERE...Portions of northeast Georgia mainly along and north of
  the I-85 corridor.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

GAZ006-007-013-014-071200-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-210207T1700Z/
Fannin-Gilmer-Pickens-Dawson-
900 PM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SUNDAY...

* WHAT...Snow and light freezing rain. Total snow accumulations 
  of 1 to 2 inches are possible with locally higher amounts at 
  elevations of 2000 feet and above. At lower elevations, snow 
  accumulations of up to an inch are possible. A very light ice 
  glaze is also possible, primarily on elevated surfaces and 
  tree tops.

* WHERE...Fannin, Gilmer, Pickens, and Dawson Counties.

* WHEN...From this evening through Sunday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
005 
WWUS42 KFFC 070828
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
328 AM EST Sun Feb 7 2021


GAZ006-007-013-014-022>025-034-035-070930-
/O.CAN.KFFC.WW.Y.0003.000000T0000Z-210207T1700Z/
Fannin-Gilmer-Pickens-Dawson-Forsyth-Hall-Banks-Jackson-Gwinnett-
Barrow-
Including the cities of Gainesville and Lawrenceville
328 AM EST Sun Feb 7 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The National Weather Service in Peachtree City has cancelled the
Winter Weather Advisory. 

Due to ending precipitation in the area, and warmer temperatures
across the area the Winter Weather Advisory has been cancelled. 
Slippery road conditions may exist due to temperatures near
freezing and wet roads. Please use caution if driving. 

$$

GAZ008-009-015-016-071200-
/O.EXT.KFFC.WS.W.0003.000000T0000Z-210207T1200Z/
Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
328 AM EST Sun Feb 7 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Light snow and drizzle. Total snow accumulations of 1 to
  3 inches are possible with locally higher amounts at elevations
  of 2000 feet and above. At lower elevations, snow accumulations
  of up to an inch are possible. 

* WHERE...Union, Towns, Lumpkin, and White Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Accumulating snow on area roadways could make travel 
  difficult. A very light ice glaze is also possible, primarily 
  on elevated surfaces and tree tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 6, 3:42 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 6, 3:42 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
342 AM EST Sat Feb 6 2021

.SHORT TERM /Today through Sunday/...

Surface front well south of the forecast area this morning with
light showers over portions of central and south Georgia.  The front
will slowly lift northward today as a surface low treks along the
front as surface high pressure shifts eastward across north Georgia.
Upper level flow out of the southwest will bring warm, moist air
over the colder air across the forecast area at the surface behind
the front.  By early this afternoon showers ahead of the lifting
warm front will spread northward across the area as well as lowering
clouds. Short term models are in good agreement bringing the upper
level short wave across the Gulf coast states through tomorrow
morning, lifting the surface low across south Georgia overnight and
east of the area by Sunday morning with rapid clearing by tomorrow
afternoon.

Wintry precipitation is expected with borderline freezing
temperatures across north Georgia late this evening into the early
morning hours. Models are showing some warmer temperatures moving
into portions of the Atlanta Metropolitan area and northward
through this evening which will keep winter precip at a minimum
across all but northeast Georgia. Thermal profiles from model
soundings still indicate that sleet could potentially mix in with
a rain/snow mix during the transition between rain/snow. Snowfall
amounts are currently expected to be up to one inch at elevations
of 1500 ft or lower, and between 1 and 3 inches at the higher
elevations. Some locally higher amounts will also be possible in
the highest elevations. As a result of these forecast snowfall
totals have upgraded the Winter Storm Watch to a Winter Storm
Warning for Union, Towns, Lumpkin and White counties and a Winter
Storm Advisory for Fannin, Gilmer, Pickens and Dawson counties
from Saturday evening until noon on Sunday. With inconsistencies
noted as to the amount of warmer air with this system, snow totals
may continue to change in the Warning and Advisory areas. Please
continue to monitor for the latest updates.

Atwell

.LONG TERM /Sunday Night through Friday/...

Sunday night and into Monday will be one of the few dry points in
the long term forecast. Dry westerly flow will come in on the heels
of the outgoing system from the weekend for a pleasant early spring
day. Temperatures will range from the upper 50s across north Georgia
to the mid 60s at the southern parts of the CWA.

The chance of rain returns again on Tuesday though as a few week
impulses in otherwise zonal flow brings in moisture from the gulf.
As the week continues a strong upper level trough drops down from
the Canadian shield with the surface low tracking over the Great
lakes. The weather stays generally unsettled over that time period
across the Southeast. A chance for showers and the potential for a
rumble of thunder remains until a strong cold front bringing up to
2.5 inches of rain Thursday and Friday finally clears the area on
Saturday. Behind this system is a substantial amount of cold air.
The models are in disagreement with regards to a fast moving clipper
behind the front that could end up being a rain/snow/ice mix
sometime next weekend.

It's too early to tell the potential impacts of next weekends cold
snap and the subsequent wintry weather, but it is something that
will need to be closely monitored as the week progresses.

Vaughn

&&

.AVIATION... 06Z Update... VFR conditions will deteriorate from
south to north with MVFR/IFR quickly moving across the area after
16-22Z...pretty much at the same time light to moderate showers
spread northward. Expect IFR/LIFR conditions overnight with light
rain or a rain/snow mix continues between 00-06Z. Precip should
taper off between 06-12Z with slow improvements expected. Light
west winds initially will will shift to the east and increase to
near 10kts this afternoon.

//ATL Confidence...06Z Update...
Medium high confidence on all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          49  35  55  32 /  90  90  30   0
Atlanta         48  36  51  32 /  90  90  20   0
Blairsville     46  32  46  29 /  70  90  40   0
Cartersville    50  36  51  29 /  80  80  30   0
Columbus        47  41  56  35 /  90  80  20   0
Gainesville     48  34  52  32 /  90  90  30   0
Macon           49  39  58  34 /  90  90  30   0
Rome            50  37  51  29 /  80  80  20   0
Peachtree City  48  37  53  31 /  90  90  20   0
Vidalia         48  44  59  38 /  90  90  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to noon EST
Sunday for the following zones: Dawson...Fannin...Gilmer...
Pickens.

Winter Storm Warning from 6 PM this evening to noon EST Sunday
for the following zones: Lumpkin...Towns...Union...White.

&&

SHORT TERM...Atwell
LONG TERM....Vaughn
AVIATION...Atwell
Hazardous weather outlook, Feb 5, 4:25 PM EST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
425 PM EST Fri Feb 5 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
425 PM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...Friday Night...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

A Winter Storm Watch is in effect for portions of far northeast
Georgia beginning Saturday evening and lasting through Sunday
morning. A wintry mix of snow and sleet, mixing with rain at
times, will be possible. Snow accumulations should be highest at
elevations above 1800 feet. See ATLWSWFFC for further details.

There is potential for additional wintry precipitation for the end
of next week. Uncertainty remains high with this event, so please
monitor for likely changes in future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:42 AM ESTWinter Storm WarningFFCLumpkin, Towns, Union, White27 hr

Nearby

Winter Weather Advisories in Georgia, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.